I last got tested for HIV 5months ago (neg.) , since then i have had an on and off relationship to one woman.
Almost always wearing condom, however at 2 occasions without ( both vaginal intercourse) ; mid december 2008 & early feb. 2009.
We recently broke up and i haven't really considered STD's or the like until 3 weeks ago when i got this irritation on the glands of my penis. I went to my doc & got checked for Chlamydia and gonnorhea (Gonorrhea) - both neg.
Doctor said it was yeast and prescriped me some cream, three weeks later yeast is still there, not severe with sores and fluids, more like redddish and burning. Unfortunately i pick up this information saying that yeast can be an early sign of HIV, hence my question :
- Is 3 months post exposure to early to develop HIV symptoms, like yeast for example? (i have had no other symptoms like rash, fever, thrush etc..)
If you'll permit me, I think that you are actually asking two questions - are you at risk for HIV and, if you have yeast, could it be due to having HIV. At least that is the way I will answer your questions. I hope that's OK
Are you at risk for HIV. Probably not. HIV is really rare in heterosexual American women. You had been with this partner for a while so I suspect you have an idea as to whether she is particularly "high risk" or not but even with partners who have had many prior partners, HIV is quite uncommon.
I also wonder if you might have been tested for HIV when you were tested for the other STDs. Many clinicians do this at the same time (as they should). Was blood drawn? If so, you might want to check.
Now, on to the yeast infection. While persons with advanced HIV do have increased numbers and severity of yeast infections, yeast infections are also VERY, VERY common skin infection. In your case, no only do I doubt that you have HIV at all but I am confident that you do not have advanced HIV. The vast majority of persons with yeast do not have HIV. In addition, it turns out that there are some yeast infections that do not respond to topical therapy for yeast. In those cases, many do respond to oral therapy with a medication called fluconazole.
I would advise you to return to your doctor. If you have not had an HIV test, I would get one because I recommend that everyone have them, not because I think you are at risk. I would also have him/her take another look at your rash and to consider next steps. that might include fluconazole therapy.
- sorry, not to doubt your expertise or the like but ;
I have read on several sites that male yeast infection is indeed considered an early sign of HIV. This freaked me a bit, how early is that then? is my three months post-exposure in your opinion to early, hence your answer?
Please stop searching the internet. It is providing you with mis-information when taken out of context. Indeed persons with HIV do get more yeast infections than normal persons. This occurs after they have had HIV for years, not weeks or months. Three months is far, far too early for someone to be at increased risk of yeast infections because of HIV. In addition, please re-read the 4th paragraph of my original reply. There are thousands of yeast infectiosn which occur in normal people for every one that occurs in a person with HIV.
You can believe me or the other stuff you find on the internet. I will not debate them. EWH
I don't know whether you will see or read this comment, however, I wanted to take a moment to thank you for taking the time to respond to questions with such complete information. Your answers help not only the original poster. There are many people with similar concerns and we benefit from the detailed information you provide
Much like the original poster I obtained information about male yeast infections from reading the Internet and became very concerned. I am glad that this site is available with reliable and factual information.
Your time responding to questions benefits many people and this should bring you much satisfaction.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.